# SDR CA960227013

- Difficulty date: February 18, 1996
- Submitted: March 26, 2000
- Operation: Air carrier
- Make and model: Cessna 404CESSNA
- Engine: Cont GTSIO520M
- Propeller: Mcauly 3FF32C501
- System (JASC): 8520 · Reciprocating Engine Power Section
- Part: Connecting Rod
- Part number: 632043
- Condition: Broken
- Location: #5 Cylinder
- Stage of operation: CR
- Nature of condition: Y
- Precautionary procedure: E

## Discrepancy

(CAN) #5 CONNECTING ROD FAILED AND FRACTURED R/H HALF OF CRANKCASE AND CAMSHAFT BROKE. SUBMITTER SUSPECTS THAT ENGINE HAD BEEN OVERPRIMED PREVIOUSLY AND HAD CAUSED A HYDRAULIC LOCK ON THE CYLINDER BENDING THE CONNECTING ROD CAUSING IT TO FAIL SOMETIME LATER. #5 CYLINDER IS LOWEST POINT ON INBOARD SIDE OF THE LEFT HAND ENGINE. THERE IS ALSO NO INTAKE MANIFOLD DRAIN PROVIDED AT THIS LOCATION. THIS IS A FAULT WITH CESSNA 300 AND 400 SERIES ENGINES.
